MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3 FR SINGLE LUMEN, BASIC TRAY WITH MI; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 3 FR SINGLE LUMEN, BASIC TRAY WITH MI; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 9755305
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebq1094 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the catheter leaked during pre-flush.Leak was noted close to the distal end of the catheter.Device was not used on a patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak was confirmed, and the damage appeared to be use related.One 3fr groshong picc was returned for investigation.The picc was received with the tls stylet in the lumen.The red hang tag was still attached to the stylet.It appeared that the stylet had been had been retracted through the t-lock extension set.The distal tip of the stylet was positioned 2.7cm from the proximal end of the valve slit, which indicates that the stylet had been retracted approximately 2cm from the manufactured position.A functional test confirmed a fluid leak at the 14 and 15 cm depth marks.A microscopic examination of the leak site revealed longitudinal splits in the blue stripe.Longitudinal splits were also observed in the clear portion of the tubing approximately 180-degrees from the splits in the blue stripe.The catheter was cut longitudinally to examine the leak site from within the catheter, which revealed a longer split on the internal surface of the tubing.Scuff marks were observed adjacent to the splits in the blue stripe.The greater extent of damage on the inner lumen wall indicated that the catheter was damaged from within.The observed damage is consistent with the tubing being damaged by the stylet.This type of damage can occur if the catheter is compressed over the stylet or if the stylet is forcefully removed from the picc.The product ifu cautions, ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.¿ one of the precautions in the ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿.
 
Event or Problem Description

Brand Name
GROSHONG 3 FR SINGLE LUMEN, BASIC TRAY WITH MI
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6864955
Report Number3006260740-2017-01589
Device Sequence Number1183277
Product Code LJS
UDI-Device Identifier00801741036064
UDI-Public(01)00801741036064
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9755305
Device Catalogue Number9755305
Device Lot NumberREBN0177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1